Advanced

Tacrine treatment modifies cerebrospinal fluid neuropeptide levels in Alzheimer's disease

Minthon, Lennart LU ; Edvinsson, Lars LU and Gustafson, Lars LU (1994) In Dementia 5(6). p.295-301
Abstract
Biochemical and histochemical studies have demonstrated a widespread deficit in the activity of acetylcholinesterase (AChE) in the brains of patients with Alzheimer's disease (DAT). Multiple disturbances in several transmitter systems have been found. The most consistent neurochemical changes in DAT are reductions in the cholinergic system. The major pharmacological approach today in DAT is based on the cholinergic theory assuming that acetylcholine has a major cortical impact on cognitive processes. Tetrahydroaminoacridine (THA, tacrine) is a centrally active reversible acetylcholinesterase inhibitor. A large number of trials have been performed in patients with DAT. This article was to evaluate whether THA treatment induced neuropeptide... (More)
Biochemical and histochemical studies have demonstrated a widespread deficit in the activity of acetylcholinesterase (AChE) in the brains of patients with Alzheimer's disease (DAT). Multiple disturbances in several transmitter systems have been found. The most consistent neurochemical changes in DAT are reductions in the cholinergic system. The major pharmacological approach today in DAT is based on the cholinergic theory assuming that acetylcholine has a major cortical impact on cognitive processes. Tetrahydroaminoacridine (THA, tacrine) is a centrally active reversible acetylcholinesterase inhibitor. A large number of trials have been performed in patients with DAT. This article was to evaluate whether THA treatment induced neuropeptide alteration in DAT before and after 1 year on oral THA treatment. (Less)
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
Dementia
volume
5
issue
6
pages
295 - 301
publisher
Karger
external identifiers
  • Scopus:0027970429
ISSN
1741-2684
DOI
10.1159/000106738
language
English
LU publication?
yes
id
dd800d7b-fd6e-4ee6-9ef4-ae39c88634e1 (old id 1296314)
date added to LUP
2009-07-31 14:31:32
date last changed
2017-01-01 08:03:01
@article{dd800d7b-fd6e-4ee6-9ef4-ae39c88634e1,
  abstract     = {Biochemical and histochemical studies have demonstrated a widespread deficit in the activity of acetylcholinesterase (AChE) in the brains of patients with Alzheimer's disease (DAT). Multiple disturbances in several transmitter systems have been found. The most consistent neurochemical changes in DAT are reductions in the cholinergic system. The major pharmacological approach today in DAT is based on the cholinergic theory assuming that acetylcholine has a major cortical impact on cognitive processes. Tetrahydroaminoacridine (THA, tacrine) is a centrally active reversible acetylcholinesterase inhibitor. A large number of trials have been performed in patients with DAT. This article was to evaluate whether THA treatment induced neuropeptide alteration in DAT before and after 1 year on oral THA treatment.},
  author       = {Minthon, Lennart and Edvinsson, Lars and Gustafson, Lars},
  issn         = {1741-2684},
  language     = {eng},
  number       = {6},
  pages        = {295--301},
  publisher    = {Karger},
  series       = {Dementia},
  title        = {Tacrine treatment modifies cerebrospinal fluid neuropeptide levels in Alzheimer's disease},
  url          = {http://dx.doi.org/10.1159/000106738},
  volume       = {5},
  year         = {1994},
}